Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2004, 1:53 AM CDT for East Feliciana Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 1:53 AM CDT (06:53 UTC)
- Expired
- Jun 3, 2004, 2:15 AM CDT
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County East Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 10:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS54 KLIX 030653
SVRNEW
LAC037-030715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 AM CDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF CLINTON
* UNTIL 215 AM CDT
* AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER CLINTON...MOVING EAST AT 40 MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3096 9095 3087 9083 3076 9085 3079 9105
3083 9118 3100 9111
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:50 AM CDT, 18 hours 3 minutes earlier.
Area forecast discussion, Jun 2, 7:50 AM CDT, 18 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 750 AM CDT WED JUN 02 2004 UPDATED FOR SEVERE THUNDERSTORM WATCH EXPIRATION .DISCUSSION UPDATED... SQUALL LINE MOVING EAST THROUGH AREA THIS AM. SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TRO EXPIRE AT 8 AM. WILL UPDATE ZONES TO DROP WATCH FROM REMAINDER OF PARISHES/COUNTIES AND LOWER POPS. && PRELIMINARY POINT NUMBERS... MCB 78 70 87 67 / 70 20 50 20 BTR 85 72 88 70 / 70 20 50 20 MSY 89 76 89 75 / 60 30 40 20 GPT 87 74 87 73 / 60 30 40 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Jun 2, 11:40 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 PM CDT WED JUN 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-031100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST. BERNARD-LOWER TERREBONNE-ORLEANS-PIKE-POINTE COUPEE- ST. CHARLES-ST. HELENA-ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY- TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1140 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... .DAY ONE...REMAINDER OF TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS EXTREME SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST LOUISIANA. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER CONDITIONS THROUGH TONIGHT AND RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE. MSZ077-080>082-031100- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 1140 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT SCATTERED AREAS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE MISSISSIPPI GULF COAST LATER TONIGHT. BRIEF EPISODES OF HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS MAY BE QUITE STRONG IN NATURE WITH THE POTENTIAL FOR HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AND EMERGENCY MANAGEMENT AGENCIES SHOULD REMAIN ALERT FOR ADVERSE WEATHER CONDITIONS LATER TONIGHT.
In the hours before
Special weather statement, Jun 2, 11:40 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 PM CDT WED JUN 2 2004 LAZ034>036-046>048-MSZ068-069-030600- AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1140 PM CDT WED JUN 2 2004 ...STRONG AND SEVERE THUNDERSTORMS MOVING SOUTHEAST TOWARD SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS....OVER CENTRAL AND NORTHEAST LOUISIANA...MOVING SOUTHEAST AROUND 30 MPH. THIS LINE WILL REACH WILKINSON COUNTY AND POINT COUPEE PARISH BETWEEN MIDNIGHT AND 1230 AM THURSDAY MORNING. STRONG GUSTY WINDS OF 40 TO 50 MPH WILL BE COMMON ALONG THE LINE OF STORMS WITH ISOLATED GUSTS EXCEEDING 60 MPH. THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF BATON ROUGE AROUND 2 AM THURSDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 18
Special weather statement, Jun 3, 12:50 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1250 AM CDT THU JUN 3 2004 LAZ034>036-046>048-MSZ068-069-030700- AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1250 AM CDT THU JUN 3 2004 ...STRONG TO SEVERE THUNDERSTORMS MOVING INTO WILKINSON COUNTY MISSISSIPPI AND NORTHERN POINTE COUPEE PARISH LOUISIANA... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EXTREME SOUTHWEST MISSISSIPPI AND APPROACHING THE WESTERNMOST FLORIDA PARISHES. THIS SQUALL LINE IS PRODUCING WIND GUSTS COMMONLY BETWEEN 35 AND 50 MPH AS IT MOVES TO THE EAST NEAR 40 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. THIS LINE OF THUNDERSTORMS WILL REACH THE NORTHERN PORTIONS OF BATON ROUGE AROUND 2 AM THIS THURSDAY MORNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:33 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 27 min |
| Jun 3, 2:58 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville, Livingston, Saint Helena, Tangipahoa | 62 min |
| Jun 3, 3:21 AM CDT | Special Marine Warning | LIX | 114 min | |
| Jun 3, 3:29 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 46 min |
| Jun 3, 4:11 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 34 min |
| Jun 3, 4:17 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 58 min |
| Jun 3, 4:30 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 4:30 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 6:03 AM CDT | Special Marine Warning | LIX | 117 min | |
| Jun 3, 6:42 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 3:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jun 3, 3:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Jun 3, 3:21 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 39 min |
| Jun 3, 3:50 PM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 3, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Jun 3, 5:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| Jun 3, 6:23 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.